This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Pisa Syndrome Due to a Cholinesterase Inhibitor (Donepezil): A Case Report

Article Abstract

Letter to the Editor

Sir: Ekbom et al. reported on 3 elderly women who exhibited tonic lateral flexion accompanied by slight rotation of the trunk that increased while they were walking. They considered this peculiar body posture to be a new type of dystonic reaction to antipsychotics and called it Pisa syndrome. Reports on the clinical characteristics of Pisa syndrome have been accumulating in the literature. Originally, the syndrome seemed to be exclusively a side effect of long-term neuroleptic medication. Although dopaminergic dysfunction has been implicated in this syndrome, the involvement of other neurotransmitters has also been suggested. We report development of Pisa syndrome in a patient taking a novel cholinesterase-inhibiting, cognition-enhancing agent, donepezil.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Volume: 62

Quick Links: Psychiatry

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Original Research

Mortality and Suicide Related to Major Depressive Disorder Before and After Type 2 Diabetes Mellitus

Increasing evidence has indicated a relationship between depression and diabetes mellitus (DM). This study investigated differences in...

Read More...